Rocky Mountain Journal of Mathematics

When Does the Family of Singular Compactifications Form a Complete Lattice?

Robert P. André

Full-text: Open access

Article information

Rocky Mountain J. Math., Volume 27, Number 4 (1997), 979-1007.

First available in Project Euclid: 5 June 2007

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 54D35: Extensions of spaces (compactifications, supercompactifications, completions, etc.)
Secondary: 54D40: Remainders

Compactification singular map


André, Robert P. When Does the Family of Singular Compactifications Form a Complete Lattice?. Rocky Mountain J. Math. 27 (1997), no. 4, 979--1007. doi:10.1216/rmjm/1181071855.

Export citation


  • Robert P. André, On the supremum of singular compactifications, Rocky Mountain J. Math., to appear.
  • --------, On compactifications determined by $C^\#(X)$, Masters thesis, University of Manitoba, 1987.
  • Richard E. Chandler, Hausdorff compactifications, Marcel Dekker, Inc., New York and Basel, 1976.
  • George L. Cain, Jr., Richard E. Chandler and Gary D. Faulkner, Singular sets and remainders, Trans. Amer. Math. Soc. 268 (1981), 161-171.
  • Richard E. Chandler and Gary D. Faulkner, Singular compactifications: The order structure, Proc. Amer. Math. Soc. 100 (1987), 377-382.
  • Richard E. Chandler, Gary D. Faulkner, Josephine P. Guglielmi and Margaret Memory, Generalizing the Alexandroff-Urysohn double circumference construction, Proc. Amer. Math. Soc. 83 (1981), 606-609.
  • A. Caterino, G.D. Faulkner and M.C. Vipera, Two applications of singular sets to the theory of compactifications, Rend. Istit. Mat. Univ. Trieste, to appear.
  • W.W. Comfort, Retractions and other continuous maps from $\b X$ onto $\b X\backslash X$, Trans. Amer. Math. Soc. 114 (1965), 843-847.
  • Beverly Diamond, Algebraic subrings and perfect compactifications, Topol. Appl. 39 (1991), 217-228.
  • Ryszard Engelking, General topology, Polish Scientific Publ., Warszawa, Poland, 1977.
  • Gary D. Faulkner, Minimal compactifications and their associated function spaces, Proc. Amer. Math. Soc. 108 (1990), 541-546.
  • --------, Compactifications from mappings, Atti del IV Convigno di Topologia, Rendic. Circ. Mat. Univ., Palermo, to appear.
  • --------, Compactifications whose remainders are retracts, Proc. Amer. Math. Soc. 103 (1988), 984-988.
  • Josephine P. Guglielmi, Compactifications with singular remainders, Ph.D. thesis, North Carolina State University, 1986.
  • L. Gillman and M. Jerison, Rings of continuous functions, D. Van Nostrand, New York, 1960.
  • John L. Kelley, General topology, D. Van Nostrand Company, Inc., New York, 1955.
  • Peter A. Loeb, A minimal compactification for extending continuous functions, Proc. Amer. Math. Soc. 18 (1969), 282-283.
  • K.D. Magill, Jr., A note on compactifications, Math. Z. 94 (1966), 322-325.
  • Jack R. Porter and R. Grant Woods, Extensions and absolutes of Hausdorff spaces, Springer-Verlag, New York, 1988.
  • H.L. Royden, Real analysis, Macmillan Publishing Co., Inc., New York, 1968.
  • George Finlay Simmons, Introduction to Topology and Modern Analysis, Robert E. Kreiger Publishing Company, Inc., Florida, 1983.
  • E.E. Sklyarenko, Some questions in the theory of bicompactifications, Amer. Math. Soc. Tran. 58 (1968), 216-244.
  • A.K. Steiner and E.F. Steiner, Compactifications as closures of graphs, Fund. Math. Soc. 63 (1968), 221-223.
  • R. Walker, The Stone-Čech compactification, Springer-Verlag, New York, 1974.
  • S. Willard, General topology, Addison-Wesley Publishing Company, 1970.